Mississippi, 2001

Tornado and Hail in Mississippi, November 26, 2001

November 26, 2001 · NWS JAN · 2 events in 2 counties and zones

1 tornado, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$350,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Nov 26, 1:30 PM CST, 3 hours 22 minutes earlier.

Area forecast discussion, Nov 26, 1:30 PM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
130 PM CST MON NOV 26 2001

SEVERE WEATHER A POSSIBILITY MAINLY ALONG AND WEST OF THE
MISSISSIPPI RIVER TONIGHT. RAIN AND THUNDERSTORMS LOOK TO CONTINUE
THROUGH EARLY THURSDAY...WITH A VERY GOOD POSSIBILITY OF SEVERE
WEATHER AGAIN ON WEDNESDAY INTO WEDNESDAY NIGHT.

CURRENTLY...CONVECTION FIRING ALONG AND AHEAD OF A NORTHWARD MOVING
WARM FRONT OVER THE SOUTHERN THIRD OF THE FORECAST AREA. DEWPOINTS
HAVE RECOVERED INTO THE MIDDLE AND UPPER 60S MOST AREAS AND TEMPS
ARE MOSTLY IN THE 70S UNDER THE DENSER CLOUD COVER AND IN THE LOWER
80 WHERE MORE SUNSHINE IS BREAKING THROUGH.

PATTERN TO REMAIN ACTIVE AND VERY UNSETTLED THROUGH THURSDAY. BOTH
THE ETA AND AVN ARE VERY SIMILAR WITH THEIR SOLUTIONS THROUGH 60
HOURS. FIRST OF ALL...AN APPROACHING COLD FRONT AND SQUALL LINE WILL
MOVE EAST OVER THE CWFA TONIGHT. CONDITIONS ARE FAVORABLE FOR SEVERE
WEATHER...MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER TONIGHT AS
THE SQUALL LINE APPROACHES. CAPES RANGE FROM 1000 TO 2000 J/KG AND
LIFTED INDEX VALUES RANGE FROM -2 TO -5. ALSO...UPPER JET SEEMS TO
BE FURTHER EAST (ACCORDING TO UPPER AIR MAPS) THAN MODELS
INITIALIZED AND RRQ JET DYNAMICS COULD BE A FACTOR OVER THE DELTA.
WITH ALL OF THIS SAID...WILL INCLUDE SEVERE WORDING FOR AREAS ALONG
AND WEST OF THE MISSISSIPPI RIVER.

THE FRONTAL BOUNDARY LOOKS TO STALL OVER CENTRAL AND EAST CENTRAL
PORTIONS OF THE FORECAST AREA OVERNIGHT AS THE MAIN UPPER LEVEL
SUPPORT SHUNTS OFF TO THE NORTH. REMNANTS OF THE BOUNDARY WILL
REMAIN NEARLY STATIONARY OVER CENTRAL PORTIONS OF THE CWFA THROUGH
WEDNESDAY...FOCUSING A GOOD DEAL OF RAINFALL OVER THAT AREA. WEAKER
SHORTWAVES SHOULD MOVE NORTH/NORTHEAST ALONG THE BOUNDARY ADDING
EXTRA SUPPORT FOR SHOWERS AND THUNDERSTORMS. RAINFALL TOTALS WILL
AVERAGE 4 TO 6 INCHES ALONG THE BOUNDARY THROUGH WEDNESDAY
NIGHT...WITH A FEW LOCATIONS RECEIVING UP TO 8 INCHES.

WEDNESDAYS SYSTEM LOOK TO BE ANOTHER MAJOR WEATHER MAKER. DIGGING
500MB TROUGH WILL MOVE EAST OVER THE FORECAST AREA OVERNIGHT
WEDNESDAY. A WAVE WILL DEVELOP BY LATE TUESDAY AFTERNOON OVER THE
NORTHERN GULF OF MEXICO AND MOVE NORTH ALONG THE STALLED FRONTAL
BOUNDARY WEDNESDAY NIGHT. THIS WAVE...ALONG WITH STRONG UPPER LEVEL
DYNAMICS AND GOOD INSTABILITY WILL ALL COMBINE FOR ANOTHER POSSIBLE
ROUND OF SEVERE WEATHER.

TROUGH WILL FINALLY PUSH OUT REMNANTS OF OLD FRONTAL BOUNDARY ON
THURSDAY...WITH CONDITIONS FINALLY DRYING. MRF IS ADVERTISING
ANOTHER FRONT (LOOKS WEAKER TODAY) APPROACHING THE MISSISSIPPI RIVER
BY SATURDAY AND MOVING QUICKLY ACROSS THE CWFA. SUNDAY AND MONDAY
LOOK LIKE FAIR WEATHER DAYS.

PRELIM NUMBERS (FIRST PERIOD VERY SUBJECT TO CHANGE)
JAN 63/70/59/72/55 5+877
MEI 59/74/58/73/55 5+887

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
32

In the hours before

Special weather statement, Nov 26, 3:19 PM CST, 1 hour 33 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
271200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CST MON NOV 26 2001

...THUNDERSTORMS...
THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY OVER
NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...AND NORTHWEST
MISSISSIPPI THIS AFTERNOON AND EVENING. A FEW SEVERE
THUNDERSTORMS WILL DEVELOP DURING THE LATE AFTERNOON. THE BEST
RISK THROUGH SUNSET WILL BE WEST OF A LINE FROM MEADVILLE
MISSISSIPPI TO YAZOO CITY TO GREENWOOD MISSISSIPPI. THE RISK OF
SEVERE THUNDERSTORMS WILL INCREASE IN THESE AREAS AFTER SUNSET
AND  SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT. FARTHER TO THE
EAST... ISOLATED SEVERE STORMS ARE EXPECTED FROM NORTH CENTRAL
MISSISSIPPI TO SOUTHWEST MISSISSIPPI WEST OF LINE FROM EUPORA TO
RALEIGH TO PRENTISS. THE PRIMARY SEVERE WEATHER THREAT WITH THESE
STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. A FEW TORNADOES ARE
ALSO POSSIBLE. SCATTERED NON-SEVERE THUNDERSTORMS ARE EXPECTED
LATE TONIGHT OVER EASTERN PORTIONS OF MISSISSIPPI.

THE AIR MASS HAS BECOME VERY MOIST AND UNSTABLE AS THE NEXT COLD
FRONT	APPROACHES THE REGION. WIND FLOW AT LOW AND MID LEVELS IN
THE ATMOSPHERE WILL SUPPORT SEVERE THUNDERSTORM DEVELOPMENT
THROUGH TONIGHT AND THE POSSIBILITY OF SUPER CELL THUNDERSTORMS
THAT WILL HAVE THE POTENTIAL FOR TORNADO DEVELOPMENT. THE FRONT
WILL MOVE NEAR THE MISSISSIPPI RIVER IN NORTHWEST MISSISSIPPI
AROUND SUNRISE TUESDAY AND EXTEND INTO NORTHEAST LOUISIANA.

THE COLD FRONT WILL STALL ACROSS THE REGION AND EXTEND FROM
NORTHEAST MISSISSIPPI INTO EAST CENTRAL LOUISIANA TUESDAY
AFTERNOON. THIS WILL MAINTAIN THE THREAT OF SEVERE THUNDERSTORMS
FOR CENTRAL AND EASTERN SECTIONS OF MISSISSIPPI. PERIODS OF HEAVY
RAINFALL CAN BE EXPECTED ALONG AND EAST OF THE FRONT TUESDAY AND
TUESDAY NIGHT.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL LIKELY BE NEEDED...ESPECIALLY AFTER SUNSET...FOR ALL BUT
EASTERN SECTIONS OF MISSISSIPPI TONIGHT. THEY MAY ALSO BE NEEDED
FOR PARTS OF CENTRAL AND EAST MISSISSIPPI TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado, 1 hail. Local standard time, as filed.

Tornado, Grenada

When
November 26, 4:52 PM CST to 5:05 PM CST
Where
Grenada County, Leflore
Rating
F1
Path length
12 mi
Path width
50 yd
Property damage
$350,000
Reported by
EMERGENCY MANAGER
Coordinates
33.683, -90.050

The tornado was first sighted near Leflore. The tornado tracked northeast through Holcomb and ended about four miles northeast of Dubard after staying on the ground for about 12 miles. The tornado destroyed a mobile home, caused major damage to two houses, one mobile home, and one business, and caused minor damage to one other business.

Hail, Bolivar

When
November 26, 10:45 PM CST
Where
Bolivar County, Pace
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
33.800, -90.867

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2001Every state in 2001This day in weather historyThe tornado archive for Mississippi, 2001Warnings in Mississippi, November 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5272732, 5272733.